| Model Number |
3854 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/01/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a shaft break occurred.The target lesion was located in the moderately tortuous and moderately calcified vessel.A 10mmx3.50mm and a 10mmx3.25mm wolverine coronary cutting balloon were selected for use.During the procedure, the balloon was inserted and blood rushed into the hub.The balloon was removed over the wire and it was noted that the shaft broke in half occurred outside the body.The device was completely removed and intact.The procedure was completed with a different device.No complications were reported and there was no harm to the patient.
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon was folded.No issues were noted with the balloon of the device that may have potentially contributed to the complaint incident.The markerbands and blades and tip section of the device were visually and microscopically examined, and no issues were noted with the markerbands, blades or tip of the device that may have potentially contributed to the complaint incident.All blades were present and fully bonded to the balloon material.A visual, microscopic and tactile examination confirmed that there were no breaks along the length of the hypotube.A visual and tactile examination of the extrusion shaft found a severe kink in the midshaft extrusion at 12mm proximal to the port.This type of damage is consistent with excessive force that could have been applied to the delivery system.No other issues were identified during the product analysis.
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
B1 adverse event/product problem, b2 outcomes attrib to adv event, h1 type of reportable event: corrected device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon was folded.No issues were noted with the balloon of the device that may have potentially contributed to the complaint incident.The markerbands and blades and tip section of the device were visually and microscopically examined, and no issues were noted with the markerbands, blades or tip of the device that may have potentially contributed to the complaint incident.All blades were present and fully bonded to the balloon material.A visual, microscopic and tactile examination confirmed that there were no breaks along the length of the hypotube.A visual and tactile examination of the extrusion shaft found a severe kink in the midshaft extrusion at 12mm proximal to the port.This type of damage is consistent with excessive force that could have been applied to the delivery system.No other issues were identified during the product analysis.